Arkiv för Matematik

Computing the Euler characteristic of generalized Kummer varieties

Martin G. Gulbrandsen

Full-text: Open access


We give an elementary proof of the formula χ(KnA)=n3σ(n) for the Euler characteristic of the generalized Kummer variety KnA, where σ(n) denotes the sum of divisors function.

Article information

Ark. Mat., Volume 45, Number 1 (2007), 49-60.

Received: 14 November 2005
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2007 © Institut Mittag-Leffler


Gulbrandsen, Martin G. Computing the Euler characteristic of generalized Kummer varieties. Ark. Mat. 45 (2007), no. 1, 49--60. doi:10.1007/s11512-006-0032-7.

Export citation


  • Beauville, A., Variétés Kähleriennes dont la première classe de Chern est nulle, J. Differential Geom. 18 (1983), 755–782.
  • Birkenhake, C. and Lange, H., Complex Abelian Varieties, Grundlehren Math. Wiss. 302, 2nd ed., Springer, Berlin, 2004.
  • Debarre, O., On the Euler characteristic of generalized Kummer varieties, Amer. J. Math. 121 (1999), 577–586.
  • Ellingsrud, G. and Strømme, S. A., On the homology of the Hilbert scheme of points in the plane, Invent. Math. 87 (1987), 343–352.
  • Fogarty, J., Algebraic families on an algebraic surface, Amer. J. Math 90 (1968), 511–521.
  • Göttsche, L., Hilbert Schemes of Zero-dimensional Subschemes of Smooth Varieties, Lecture Notes in Math. 1572, Springer, Berlin, 1994.
  • Grosswald, E., Topics from the Theory of Numbers, Macmillan, New York, 1966.
  • Iversen, B., Linear Determinants with Applications to the Picard Scheme of a Family of Algebraic Curves, Lecture Notes in Math. 174, Springer, Berlin, 1970.
  • Matsushita, D., Addendum: “On fibre space structures of a projective irreducible symplectic manifold”, Topology 40 (2001), 431–432.
  • Verdier, J.-L., Stratifications de Whitney et théorème de Bertini–Sard, Invent. Math. 36 (1976), 295–312.